Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz / Truvada Side Effects
Apr 29, 2007

After having major sleeping issues that got more complicated from taking Atripla for 3 months where I couldn't function, I've now switched to Reyataz/Norvir/Truvada last week. I'm now dealing with insomnia yet again if I don't take anything for sleep (this could partly be my fault, I suffer from panic / anxiety disorders), have lost some weight, my appetite has been slashed in half (have to force myself to eat sometimes), experiencing fatigue (or depression, i'm not sure), more of a rapid heartbeat at times, and also tried taking Trazadone for a few days which led to a horrible reaction with the Norvir, and I felt like I was going to pass out for a day or two, amongst other things. I'd just like to make sure these initial side effects are normal. But with the lack of sleep, they just seem worse. Hypersensitivity to medications runs in my family, so I do overreact to side effects. I've gone through a variety of sleep meds, none of which work at this point. One of my doctors is going to try Seroquel, and then possibly Cymbalta as a different option. Again, just want to make sure loss of appetite / weight loss / fatigue / sleep issues and possibly minor depression is normal, and will hopefully go away! Surprisingly though, no yellowness of the eyes yet. It's just been a trying few weeks, and have been out from work because of it (but luckily my boss now knows of my status, and is incredibly supportive about it). Oh yes, also when I started I had a blood test two months after taking Atripla and my CD4 went up a bit to 285, and Viral Load was down from over 100,000 to 58. I'm 40 and just found out I had HIV last year. Thank you for this forum, you guys are great!

Response from Dr. Conway

It appears to me that the main issue here is your lack of sleep. The rest of what you report may well result from this. You have only been off the Atripla for a week now. The Sustiva part of this combination (the one medication most linked to sleep disorders) can stick around in your body for a few weeks, so it may just be that it has not yet been cleared from your system. You may thus continue to have this problem for a number of days. I would suggest you see your doctor to make sure there is nothing more serious going on, and that you find a short-acting sleep aid that works for you and that you will be able to take for the next couple of weeks. Hopefully, you are just having the effects of your old regimen that will get better quite soon.



Previous
Pot belly reduction
Next
Just starting out.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement